Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 33, NWS Des Moines, IA

July 1, 2014Story County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 1, 2014, 6:34 AM CDT for Story County, Iowa. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 6:34 AM CDT (11:34 UTC)
Expired
Jul 3, 2014, 1:00 AM CDT
In force
42 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Story County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ioway Creek at Ames Lincoln Way (AMWI4). The gauge peaked at 11.17 ft at Jul 1, 2014, 10:00 AM CDT.

actionminormoderate5101507/0107/0207/0307/04
Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
15.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05470500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WGUS43 KDMX 011134
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
634 AM CDT TUE JUL 1 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...SQUAW 
CREEK...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...STORY
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC169-021134-
/O.NEW.KDMX.FL.W.0033.140701T1134Z-140703T0600Z/
/AMWI4.1.ER.140701T0933Z.140701T1800Z.140702T0600Z.NO/
634 AM CDT TUE JUL 1 2014

...FLOOD WARNING IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SQUAW CREEK AT AMES LINCOLN WAY...OR FROM 2 MILES UPSTREAM OF 
  LINCOLN WAY...TO THE SOUTH SKUNK RIVER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  6:00 AM TUESDAY THE STAGE WAS 10.5 FEET...OR 0.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT  10.4 FEET...WATER IS IN THE YARD OF RIVERSIDE MANOR...
  LOCATED AT 1204 SOUTH 4TH STREET. WATER ALSO AFFECTS NEARBY 
  LOWLANDS.

&&

LAT...LON 4207 9369 4208 9366 4201 9359 4201 9365
      4207 9369                       

$$
3 follow-up statements
401 
WGUS83 KDMX 011556
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1056 AM CDT TUE JUL 1 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...SQUAW CREEK...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...STORY
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC169-021556-
/O.EXT.KDMX.FL.W.0033.000000T0000Z-140703T0124Z/
/AMWI4.1.ER.140701T0933Z.140701T1500Z.140702T0124Z.NO/
1056 AM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SQUAW CREEK AT AMES LINCOLN WAY...OR FROM 2 MILES UPSTREAM OF 
  LINCOLN WAY...TO THE SOUTH SKUNK RIVER.
* UNTIL THIS EVENING.
* AT 10:00 AM TUESDAY THE STAGE WAS 11.2 FEET...OR 1.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  10.4 FEET...WATER IS IN THE YARD OF RIVERSIDE MANOR...
  LOCATED AT 1204 SOUTH 4TH STREET. WATER ALSO AFFECTS NEARBY 
  LOWLANDS.

&&

LAT...LON 4207 9369 4208 9366 4201 9359 4201 9365
      4207 9369                       

$$
088 
WGUS83 KDMX 012019
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
319 PM CDT TUE JUL 1 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK...WEBSTER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...IOWA RIVER...CEDAR RIVER...BEAVER CREEK...SOUTH 
SKUNK RIVER...SQUAW CREEK...DES MOINES RIVER...WEST FORK DES MOINES 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER...
  EMMET...HUMBOLDT...JASPER...MARION...MARSHALL...POLK...STORY
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC127-022019-
/O.CON.KDMX.FL.W.0020.000000T0000Z-140705T0224Z/
/MIWI4.3.ER.140630T1840Z.140702T1200Z.140704T0224Z.NR/
319 PM CDT TUE JUL 1 2014

...IMPORTANT--RECORD FLOODING IS FORECAST...

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARSHALLTOWN...OR FROM MINERVA CREEK NEAR 
  ALBION...TO TIMBER CREEK NEAR LE GRAND.
* UNTIL LATE THURSDAY EVENING.
* AT  3:00 PM TUESDAY THE STAGE WAS 21.1 FEET...OR 2.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...RISE TO 22.1 FEET...OR 3.1 FEET ABOVE FLOOD STAGE...
  WEDNESDAY MORNING. GO BELOW FLOOD STAGE LATE THURSDAY EVENING.
* IMPACT...AT  22.0 FEET...WATER REACHES THE LOW BEAMS OF THE IOWA 14
  BRIDGE.

&&

LAT...LON 4204 9297 4212 9308 4214 9302 4205 9277
      4200 9277 4204 9297             

$$

IAC013-022019-
/O.CON.KDMX.FL.W.0017.000000T0000Z-140708T1500Z/
/CEDI4.2.ER.140629T0145Z.140702T1200Z.140707T1500Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL MONDAY MORNING.
* AT  2:45 PM TUESDAY THE STAGE WAS 92.0 FEET...OR 4.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 92.6 FEET...OR 4.6 FEET ABOVE FLOOD STAGE...
  WEDNESDAY MORNING. GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  92.2 FEET...WATER IS IN SOUTHEAST CORNER OF GATEWAY 
  PARK.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC013-022019-
/O.CON.KDMX.FL.W.0026.000000T0000Z-140705T0224Z/
/ALOI4.1.ER.140701T0315Z.140702T1200Z.140704T0224Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT WATERLOO...OR FROM THE WATERLOO-CEDAR FALLS CITY
  LIMITS...TO SPRING CREEK NEAR LA PORTE CITY.
* UNTIL LATE THURSDAY EVENING.
* AT  3:00 PM TUESDAY THE STAGE WAS 15.6 FEET...OR 2.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 17.4 FEET...OR 4.4 FEET ABOVE FLOOD STAGE...
  WEDNESDAY MORNING. GO BELOW FLOOD STAGE LATE THURSDAY EVENING.
* IMPACT...AT  17.0 FEET...MANY STORM SEWERS ARE CLOSED ALONG THE 
  CEDAR RIVER.

&&

LAT...LON 4256 9238 4238 9207 4230 9207 4230 9222
      4251 9245 4256 9238             

$$

IAC013-023-022019-
/O.CON.KDMX.FL.W.0028.000000T0000Z-140703T1200Z/
/NHRI4.2.ER.140701T0135Z.140702T0000Z.140702T1200Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL WEDNESDAY MORNING.
* AT  3:00 PM TUESDAY THE STAGE WAS 13.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT  12.0 FEET...FLOODING OCCURS IN MOST AREAS EAST OF 
  BROADWAY STREET. EASTERN AND WESTERN PORTIONS OF TOWN ARE 
  AFFECTED.

&&

LAT...LON 4256 9249 4256 9282 4262 9281 4259 9265
      4258 9249 4256 9249             

$$

IAC153-169-022019-
/O.CON.KDMX.FL.W.0021.000000T0000Z-140703T1727Z/
/AESI4.1.ER.140701T0502Z.140701T1945Z.140702T1727Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR AMES US 30...OR FROM SQUAW CREEK...TO 
  THE POLK-JASPER COUNTY LINE.
* UNTIL MIDDAY WEDNESDAY.
* AT  3:00 PM TUESDAY THE STAGE WAS 23.2 FEET...OR 1.7 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 23.3 FEET...OR 1.8 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE MIDDAY WEDNESDAY.
* IMPACT...AT  23.0 FEET...THE SHADY GROVE TRAILER PARK...LOCATED AT 
  1006 SOUTH DAYTON AVENUE...FLOODS. THE RAILROAD JUST NORTHEAST OF 
  CAMBRIDGE FLOODS AS WELL.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$

IAC099-125-153-022019-
/O.CON.KDMX.FL.W.0022.140702T0359Z-140705T0600Z/
/CFXI4.2.ER.140702T0359Z.140703T0600Z.140704T0600Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX...OR FROM THE JASPER-POLK COUNTY 
  LINE...TO THE JASPER-MARION COUNTY LINE.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:45 PM TUESDAY THE STAGE WAS 17.5 FEET...OR 0.5 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET.
* NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING 
  TO 19.3 FEET...OR 1.3 FEET ABOVE FLOOD STAGE...EARLY THURSDAY 
  MORNING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  19.0 FEET...THE EARTHEN LEVEE IS OVERTOPPED WEST OF 
  TOWN NEAR THE SEWAGE DISPOSAL AREA. EVACUATIONS MAY OCCUR ON THE 
  NORTHWEST SIDE OF COLFAX. FLOODING OCCURS IN REASNOR.

&&

LAT...LON 4142 9287 4168 9335 4174 9335 4170 9309
      4151 9287 4142 9287             

$$

IAC169-022019-
/O.CON.KDMX.FL.W.0033.000000T0000Z-140703T0124Z/
/AMWI4.1.ER.140701T0933Z.140701T1530Z.140702T0124Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SQUAW CREEK AT AMES LINCOLN WAY...OR FROM 2 MILES UPSTREAM OF 
  LINCOLN WAY...TO THE SOUTH SKUNK RIVER.
* UNTIL THIS EVENING.
* AT  3:00 PM TUESDAY THE STAGE WAS 10.6 FEET...OR 0.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  10.4 FEET...WATER IS IN THE YARD OF RIVERSIDE MANOR...
  LOCATED AT 1204 SOUTH 4TH STREET. WATER ALSO AFFECTS NEARBY 
  LOWLANDS.

&&

LAT...LON 4207 9369 4208 9366 4201 9359 4201 9365
      4207 9369                       

$$

IAC187-022019-
/O.EXT.KDMX.FL.W.0019.000000T0000Z-140705T0600Z/
/FODI4.1.ER.140630T0030Z.140701T2000Z.140704T0600Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL EARLY FRIDAY MORNING.
* AT  3:00 PM TUESDAY THE STAGE WAS 12.0 FEET...OR 1.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  12.0 FEET...CAMPGROUNDS IN THE DOWNSTREAM PARKS 
  BETWEEN FORT DODGE AND LEHIGH ARE AFFECTED.

&&

LAT...LON 4242 9421 4265 9424 4265 9416 4232 9393
      4230 9405 4242 9421             

$$

IAC153-022018-
/O.CON.KDMX.FL.W.0023.000000T0000Z-140708T1559Z/
/DESI4.1.ER.140701T0530Z.140701T2000Z.140707T1559Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY MORNING.
* AT  3:00 PM TUESDAY THE STAGE WAS 25.8 FEET...OR 1.8 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  25.7 FEET...WATER SURROUNDS THE BASE OF SIMON ESTES 
  AMPHITHEATER.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-022018-
/O.CON.KDMX.FL.W.0003.000000T0000Z-140708T1800Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.140707T1800Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL MONDAY AFTERNOON.
* AT  2:00 PM TUESDAY THE STAGE WAS 10.1 FEET...OR 2.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MONDAY AFTERNOON.
* IMPACT...AT  10.0 FEET...THERE IS EXTENSIVE LOWLAND FLOODING 
  PARTICULARLY OVER THE PARKLAND AREAS NEAR THE RIVER.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC091-022018-
/O.CON.KDMX.FL.W.0018.000000T0000Z-140705T0600Z/
/HBTI4.1.ER.140628T2117Z.140701T0715Z.140704T0600Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:15 PM TUESDAY THE STAGE WAS 10.7 FEET...OR 0.7 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 10.8 FEET...OR 0.8 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT 
  PLANT.

&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAC153-022018-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-140703T1800Z/
/DEMI4.1.ER.140701T0703Z.140701T1700Z.140702T1800Z.NO/
319 PM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL WEDNESDAY AFTERNOON.
* AT  2:45 PM TUESDAY THE STAGE WAS 14.1 FEET...OR 2.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
384 
WGUS83 KDMX 020206
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT TUE JUL 1 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...SQUAW CREEK...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...STORY
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...SOUTH SKUNK RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...JASPER...MARION...
  POLK...STORY
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC169-030206-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-140703T1745Z/
/AMEI4.3.ER.140701T0035Z.140701T2045Z.140702T1745Z.NO/
906 PM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR AMES W RIVERSIDE RD...OR FROM KEIGLEY 
  BRANCH NEAR 170TH STREET...TO SQUAW CREEK.
* UNTIL MIDDAY WEDNESDAY.
* AT 8:00 PM TUESDAY THE STAGE WAS 16.4 FEET...OR 3.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.5 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...THE RIVER CRESTED THIS AFTERNOON AND HAS STARTED TO
  FALL. THE RIVER IS FORECAST TO CONTINUE TO FALL AND BELOW FLOOD
  STAGE MIDDAY WEDNESDAY.
* IMPACT...AT 14.6 FEET...WATER AFFECTS SARGENT METAL...LOCATED AT 
  650 ARRASMITH TRAIL.

&&

LAT...LON 4210 9362 4210 9356 4201 9357 4201 9362
      4207 9365 4210 9362             

$$

IAC153-169-030206-
/O.EXT.KDMX.FL.W.0021.000000T0000Z-140704T0000Z/
/AESI4.2.ER.140701T0502Z.140702T0600Z.140703T0000Z.NO/
906 PM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER NEAR AMES US 30...OR FROM SQUAW CREEK...TO 
  THE POLK-JASPER COUNTY LINE.
* UNTIL WEDNESDAY EVENING.
* AT 8:00 PM TUESDAY THE STAGE WAS 23.8 FEET...OR 2.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 21.5 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 24.0 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. THE BEGIN TO FALL AND GO BELOW FLOOD STAGE
  WEDNESDAY EVENING.
* IMPACT...AT 23.0 FEET...THE SHADY GROVE TRAILER PARK...LOCATED AT 
  1006 SOUTH DAYTON AVENUE...FLOODS. THE RAILROAD JUST NORTHEAST OF 
  CAMBRIDGE FLOODS AS WELL.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$

IAC099-125-153-030206-
/O.EXT.KDMX.FL.W.0022.140702T0600Z-140705T2300Z/
/CFXI4.2.ER.140702T0600Z.140704T0600Z.140704T2300Z.NO/
906 PM CDT TUE JUL 1 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT COLFAX...OR FROM THE JASPER-POLK COUNTY 
  LINE...TO THE JASPER-MARION COUNTY LINE.
* UNTIL FRIDAY EVENING.
* AT 8:45 PM TUESDAY THE STAGE WAS 18.0 FEET...AT FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...CONTINUE RISING TO 19.5 FEET...OR 1.5 FEET ABOVE FLOOD
  STAGE...EARLY FRIDAY MORNING. THEN BEGIN TO FALL AND GO BELOW
FLOOD  STAGE FRIDAY EVENING.
* IMPACT...AT 19.0 FEET...THE EARTHEN LEVEE IS OVERTOPPED WEST OF 
  TOWN NEAR THE SEWAGE DISPOSAL AREA. EVACUATIONS MAY OCCUR ON THE 
  NORTHWEST SIDE OF COLFAX. FLOODING OCCURS IN REASNOR.

&&

LAT...LON 4142 9287 4168 9335 4174 9335 4170 9309
      4151 9287 4142 9287             

$$

IAC169-020236-
/O.CAN.KDMX.FL.W.0033.000000T0000Z-140703T0124Z/
/AMWI4.1.ER.140701T0933Z.140701T1530Z.140701T2230Z.NO/
906 PM CDT TUE JUL 1 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE SQUAW CREEK AT AMES LINCOLN WAY...OR FROM 2 MILES UPSTREAM OF 
  LINCOLN WAY...TO THE SOUTH SKUNK RIVER.
* AT 8:00 PM TUESDAY THE STAGE WAS 9.2 FEET...OR 0.8 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 4.8 FEET THURSDAY MORNING.
* IMPACT...AT 9.0 FEET...WATER PRIMARILY AFFECTS LOW LYING AREAS 
  NEAR THE STREAM.

&&

LAT...LON 4207 9369 4208 9366 4201 9359 4201 9365
      4207 9369                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 1, 3:53 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 1, 3:53 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
353 AM CDT TUE JUL 1 2014

.SHORT TERM /TODAY/...
ISSUED AT 349 AM CDT TUE JUL 1 2014

MAIN COLD FRONT HAS PASSED SOUTHEAST OF THE AREA EARLY THIS MORNING.
A TROUGH IS MOVING INTO THE CENTRAL AREAS NOW AND SHOULD ACT IN
INCREASE WINDS A BIT BY SUNRISE...SOME PATCHY FOG MAY FORM EAST
SECTIONS UNTIL AROUND 8 AM...OTHERWISE SECONDARY CANADIAN COLD FRONT
IS MOVING SOUTHEAST. AREA OF LOWER CLOUDS AND SHOWERS FOLLOWING IT
INTO THE DAYTIME HOURS...ESPECIALLY AFTER 10 AM NORTH AND FOR THE
BALANCE OF THE AREA AFTER THE NOON HOUR. BUFR SOUNDINGS SHOW SOME
WEAK INSTABILITY LATE MORNING NORTH INTO THE AFTERNOON NORTH AND
CENTRAL. THIS MAY HELP INITIATE A FEW RUMBLES OF THUNDER...BUT
RAINFALL RATES AND AMOUNTS SHOULD BE LIGHT. THE OTHER MINOR CONCERN
MAY BE A FEW WIND GUSTS FROM THE SHOWERS THAT COULD REACH 25 TO 40
MPH AT TIMES. HIGHS SHOULD BE MILD CENTRAL AND SOUTH AND COOLER
NORTH. ONCE THE FRONT PASSES...THE SHOWERS SHOULD DIMINISH AND TEMPS
BEGIN A DOWNWARD SLIDE THROUGH TONIGHT.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 349 AM CDT TUE JUL 1 2014

AFTER A WARM AND HUMID PAST FEW DAYS...NEAR RECORD COLD TEMPERATURES
ARE IN THE FORECAST. STRONG CAA EXPECTED TO CONTINUE INTO WEDNESDAY
MORNING VIA ANTICYCLONIC FLOW IN ADVANCE OF SFC HIGH MOVING INTO
REGION. ADDITIONALLY...MODELS ARE TRYING TO PUSH A SMALL...QUICK
MOVING SHORTWAVE THROUGH THE CWA WEDNESDAY. THE NAM IS SOMEWHAT OF A
FAST OUTLIER WITH THE PASSAGE OF THIS SHORTWAVE...A NOTABLE TREND
WITH SIMILAR RECENT EVENTS. THEREFORE WENT A MODEL BLEND WEIGHTED
MORE TOWARDS GFS...EURO...AND GEM. OVERALL...PWAT VALUES 1 TO 2 STD
DEV BELOW NORMAL AND SOUNDING PROFILE NOT VERY DEEP/IMPRESSIVE...SO
HAVE KEPT LOW QPF FOR THIS SHORTWAVE PASSAGE.

FOR WEDNESDAY TEMPERATURES...MODEL CONSENSUS PUTTING H850 TEMPS
AROUND +5C TO +7C ACROSS DMX CWA...WHICH IS 2 TO 3 STD DEV BELOW
NORMAL. AS HIGH PRESSURE NEARS AND SHORTWAVE MOVES OUT...CLOUDS WILL
BE DECREASING IN COVERAGE. RECORD LOW MAX FOR DES MOINES IS 67 AND
IT APPEARS ENOUGH SUNSHINE SHOULD GET THROUGH TO KEEP CWA A DEGREE
OR TWO ABOVE THIS VALUE...THOUGH IT WILL BE CLOSE. WILL STICK CLOSE
TO GUIDANCE HERE.

THIS AREA OF HIGH PRESSURE WILL PROPAGATE THROUGH THE CWA THURSDAY
MORNING. WITH THE CENTER OF THE HIGH VERY CLOSE TO THE CWA THURSDAY
MORNING...AM EXPECTING SUBSIDENCE AND RADIATIVE COOLING TO DOMINATE.
PAST FEW MODEL RUNS HAVE BEEN TRENDING COOLER. THE RECORD LOW IN DES
MOINES IS 49 AND WILL GO CLOSE TO THAT NUMBER...A FEW DEGREES BELOW
GUIDANCE.

WITH THE HIGH PRESSURE AREA EAST OF THE REGION ON FRIDAY...WE WILL
GRADUALLY RETURN TO SOUTHERLY FLOW AND...SUBSEQUENTLY...WAA WILL BE
THE RULE. THIS PATTERN WILL CONTINUE SATURDAY INTO THE MIDDLE OF
NEXT WEEK AND APPEARS TO BE SIMILAR TO WHAT WE HAVE EXPERIENCED MUCH
OF JUNE. NAMELY...ZONAL FLOW ALOFT...PLUS SOUTHERLY TO SOUTHWESTERLY
FLOW AT THE SFC. THE GULF IS ALSO LOOKING TO BE OPEN THROUGHOUT MOST
OF THIS TIME PERIOD. THIS WILL LEAD TO THE WAVE TRAIN COMING OFF THE
ROCKIES...ALONG WITH A RETURN OF WARM AND HUMID CONDITIONS ACROSS
THE CWA. WITH GULF OPEN...THE RESULTS OF THIS RECENT WX SETUP...PLUS
A HOLIDAY WEEKEND...MUST MENTION WIDESPREAD THUNDERSTORM
THREAT...WITH STRONG TO SEVERE STORMS NOT RULED OUT IF CAP CAN BE
BROKEN. H850 TEMPS DURING THIS TIME ARE SLATED TO APPROACH THE +18C
TO +20C RANGE. MODELS ARE TRENDING WARMER...SO STARTED WARMING TEMPS
ABOVE GUIDANCE...WITH EXPECTATION TO CONTINUE GRADUAL INCREASE IN
FUTURE UPDATES. WILL KEEP POPS BROADBRUSHED UNTIL CONFIDENCE IN
TIMING...LOCATION...AND MAGNITUDE OF POPS CAN BE
JUSTIFIABLY INCREASED.

&&

.AVIATION...01/06Z
ISSUED AT 1208 AM CDT TUE JUL 1 2014

PRIMARY CONCERNS WILL BE CATEGORY TRENDS EARLY TUE MORNING...AND
WIND AND PRECIP POTENTIAL LATER IN THE DAY. GENERAL VFR HIGH
CLOUDINESS IS IN PLACE OVER TAF SITES...HOWEVER ISOLATED TRANSIENT
REDUCTIONS HAVE OCCURRED EAST WHERE WINDS HAVE BEEN LIGHTER
AND WHERE HEAVY RAINS FELL. HAVE INTRODUCED A TOUCH OF MVFR VSBYS
IN THESE LOCATIONS...HOWEVER WINDS SHOULD SHIFT TO THE WEST AND
INCREASE SLIGHTLY APPROACHING SUNSET REDUCING THE THREAT. EXPECT
NW WINDS TO INCREASE FURTHER INTO PEAK HEATING WITH GUSTS INTO THE
20S /KTS/.

&&

.HYDROLOGY...
ISSUED AT 349 AM CDT TUE JUL 1 2014

AREAL FLOOD WARNINGS CONTINUE OVER MANY AREAS OVERNIGHT...WILL BE
EVALUATING SOME LOCATIONS DURING THE EARLY MORNING HOURS FOR
EXPIRATION IN AREAS THAT HAVE IMPROVED. OTHERWISE...RIVERS FORECAST
TO COME UP AND MANY FLOOD WARNINGS NOW IN EFFECT ACROSS THE AREA.
NEXT REAL CHANCE FOR ANY RAINFALL THAT MIGHT HAVE SOME IMPACT ON
AREA RIVERS APPEARS TO BE AROUND SATURDAY. GOOD NEWS FOR NOW...AS
LEVELS SHOULD TREND DOWNWARD SLOWLY AFTER PEAKING IN THE NEXT 1 TO 3
DAYS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...KOTENBERG
AVIATION...SMALL
HYDROLOGY...REV
Hazardous weather outlook, Jul 1, 4:46 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
446 AM CDT TUE JUL 1 2014

IAZ005>007-015>017-023-025-026-028-033-034-044>046-057-070>072-
075-081>086-092>097-021000-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BREMER-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-
AUDUBON-CASS-ADAIR-MADISON-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
446 AM CDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED...NON-SEVERE...THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY
NIGHT...THROUGHOUT THE WEEKEND...AND INTO MONDAY. SEVERE WEATHER
CANNOT BE RULED OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND
TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.

IAZ004-024-027-035>039-047>050-058>062-073-074-021000-
EMMET-HUMBOLDT-BUTLER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
WARREN-MARION-
446 AM CDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED...NON-SEVERE...THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO TONIGHT.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER...FOURMILE
CREEK...RACCOON RIVER...SOUTH SKUNK RIVER...IOWA RIVER...AND CEDAR
RIVER BASINS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY
NIGHT...THROUGHOUT THE WEEKEND...AND INTO MONDAY. SEVERE WEATHER
CANNOT BE RULED OUT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND
TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:38 PM CDTAreal Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama24 hr
Jun 30, 7:49 PM CDTAreal Flood WarningDMXBlack Hawk, Tama24 hr
Jun 30, 8:21 PM CDTAreal Flood WarningDMXJasper, Marion, Polk, Warren23 hr
Jun 30, 8:49 PM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek, Tama24 hr
Jun 30, 11:31 PM CDTRiver Flood WarningDMXPolk25 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.